Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 18, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 8, 2000, 6:07 PM EDT for Wayne County, North Carolina. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 8, 2000, 6:07 PM EDT (22:07 UTC)
- Expired
- Apr 8, 2000, 6:40 PM EDT
- In force
- 33 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Wayne County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 6:25 PM EDT | Thunderstorm Wind 50 E | Goldsboro, NC | A few trees blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 3:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 082207 SVRRDU NCC191-082240- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 607 PM EDT SAT APR 8 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN NORTH CAROLINA * UNTIL 640 PM EDT * AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES WEST OF GOLDSBORO... MOVING NORTHEASTv AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WEST OF PIKEVILLE BY 620 PM EDT THIS IS A DANGEROUS STORM! STAY INDOORS AWAY FROM WINDOWS. WSS/PWB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 1:40 PM EDT, 4 hours 27 minutes earlier.
Area forecast discussion, Apr 8, 1:40 PM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH, NC 140 PM EDT SAT APR 8 2000 LINE OF SHOWERS ALONG WITH OCCASIONAL BLIP OF LTG POISED TO STREAK ACROSS THE CWFA DURING THE NEXT 3-4 HOURS AND SITUATION SEEMS TO BE IN HAND. HEATING HAS ABOUT MAXED OUT IN THE MID 70S IN MY EASTERN HALF SO WIND DAMAGE THREAT WILL BE MAXIMIZED FROM ABOUT RDU-SOP EASTWARD. GET YOUR COORDINATION IN PROMPTLY IF WATCH IS ISSUED FOLKS. SHOULD START SEEING BREAKS ON THE LEEWARD SIDE OF THE MTNS PRETTY SOON AND CLEARING EARLY IN MY AREA TONIGHT. WILL WAIT AND SEE IF AN EVENING PERIOD IS NEEDED IN MAY FAR EAST UNTIL NEAR RELEASE TIME. REMAINDER OF FCST IS PRETTY STRAIGHFORWARD. DRY AND COOL THROUGH TUESDAY WHEN A SCENARIO RATHER SIMILAR TO YESTERDAY/TODAY SETS UP. UPPER ENERGY NOT AS IMPRESSIVE THOUGH AND FRONT MAKES A MORE BACKDOORISH APPROACH. THIS WILL ALLOW BETTER CHANCES OF A MORE WIDESPREAD LIGHT RAIN FOR MIDWEEK HOWEVER lIN THE COOL SECTOR N OF FRONT. NO CHANGES NEED TO TEMPS. .RAH...NONE. MLM
In the hours before
Local storm report, Apr 8, 4:34 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
434 PM EDT SAT APR 08 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0411 PM DURHAM NC WIND DAMAGE
04/08/00 DURHAM NUMEROUS TREES DOWN IN
WEST DURHAM.
0418 PM PARKWOOD NC TORNADO
04/08/00 DURHAM REPORTED BY SPOTTER IN THE
PARKWOOD AREA...ACTUALLY
SAW THE FUNNEL TOUCH DOWN.Local storm report, Apr 8, 5:24 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
524 PM EDT SAT APR 08 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM CREEDMOOR NC WIND DAMAGE
04/08/00 GRANVILLE TREES DOWN REPORTED AT
NORTHSIDE ROAD AND FLEMING
ROAD.
0445 PM RALEIGH NC WIND DAMAGE
04/08/00 WAKE TREES DOWN IN NORTH
RALEIGH (AROUND 20 ) WITH
POWER OUTAGES.
0445 PM RALEIGH NC WIND DAMAGE
04/08/00 WAKE REPORT FROM A FIRE CHIEF
FROM DOWNTOWN OPENING OF
NATURAL SCIENCE MUSEUM
SEEING A TORNADO TOUCH
DOWN WITH DAMAGE BEING
TENTS BLOWN DOWN.
0415 PM WAKE FOREST NC WIND DAMAGE
04/08/00 WAKE
SEVERAL TREES DOWN POWER
OUTAGES IN SEVERAL AREAS.The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 4:08 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 32 min |
| Apr 8, 4:15 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Wake | 30 min |
| Apr 8, 4:21 PM EDT | Tornado Warning | RAH | Granville, Wake | 34 min |
| Apr 8, 4:29 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance | 31 min |
| Apr 8, 4:29 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 31 min |
| Apr 8, 4:37 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 33 min |
| Apr 8, 4:42 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 33 min |
| Apr 8, 4:53 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash | 32 min |
| Apr 8, 4:53 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 32 min |
| Apr 8, 5:20 PM EDT | Severe Thunderstorm Warning | RAH | Wilson | 50 min |
| Apr 8, 5:27 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 33 min |
| Apr 8, 5:27 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 33 min |
| Apr 8, 5:33 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 47 min |
| Apr 8, 6:01 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 19 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.